Tapering off Celexa ( Citalapram)

Since my last post I have started tapering off Celexa.  I started at 40mg and decided to decrease to 35mg. due to the side effects I was experiencing from it.  I find it no longer is doing anything for me to make it worth continuing.  Because I had stopped taking Seroquel and Morphine in May of this year my nervous system was still very sensitive when I also tapered the Celexa causing more problems than I was expecting.  The Chorea Muscle Movement Disorder became more severe and I experienced the following withdrawal symptoms which I now know were also protracted withdrawals from the last 25mg. of Seroquel:  Burning sensation in head and body like acid being poured over me,  severe muscle and joint pain, anxiety, sensitive hearing and eyes, blurred vision, sweating and chills, severe insomnia, chest pain, ringing in the ears, hair loss, dry sore eyes, overactive bladder.

To help me through this I joined an online support group at www. survivingantidepressants.com   They recommend tapering at 10% per month .   Because I was already two weeks into my taper I decided to stay at 35mg. and deal with the symptoms.  It has interfered with my life in a big way.  Before I go anywhere I have to make sure I have gone to the bathroom and be home again within an hour or hour and a half or I have an accident.  My nervous system which controls bladder control is not working properly and I sometimes have no control over my bladder.

After two months of suffering and having the symptoms not getting better, and others appearing which were not there before, I had a look at my supplements and was advised to increase my Omega 3’s. and Magnesium.  I now take 3,000 mg. of DHA and EPA, 1000 mg. Vitamin D, 1000 mg. Magnesium, 15 grams L-Glutamine, 750 mg. L-Glycine 2x day

I am on Lyrica for pain instead of Morphine.  I have noticed an increase in episodes of difficulty breathing or labored breathing.  I looked up interactions on http://www.drugs.com and found that there is a moderate interaction between Lyrica and Celexa which could cause a depressed respiratory system.  Because of the unstable nature of my nervous system I have become more sensitive to this adverse reaction.  Beginning October 16 I again decreased my Celexa by 5% and I have noticed lessening of all my withdrawal symptoms for two days now.  It is now difficult to know if what I had been experiencing was side effects from the Lyrica or genuine withdrawals.

 

I am now on 32.5 mg. of Celexa taken in the morning by slicing a 10mg. tablet in quarters and taking three 10 mg. tablets with it.  If all goes well I will continue to taper very slowly until I receive my surgery date for hip replacement.

 

 

 

 

 

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s